MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44153
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angioplasty a flexor ansel guiding sheath accordioned/crumpled near the hub as they were attempting to remove an unknown balloon.It was noted the user had experienced difficulty removing the balloon from the sheath.Another new sheath was opened and used to complete the procedure.No portion of the device remained in the patient.This did not result in the need for prolonged hospitalization or additional procedures.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Information was available and inadvertently omitted from the initial report.Access was obtained in the left groin and the target lesion was in the right proximal superficial femoral artery.The complaint device was in place for approximately two hours.The vessels were calcified, and a previously occluded stent was ballooned just prior to removal of the other manufacturer's balloon from the sheath.The balloon and wire were removed as a unit from the sheath, and a new cook sheath was opened and advanced over the wire guide to continue the procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.D10: concomitant products= mustang balloon (in place at time of event), serenity 14 balloons, 0.014 glidewire advantage, 0.035 glidewire.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary: cook was informed of an incident involving a flexor ansel guiding sheath.The sheath reportedly accordioned/crumpled up near the hub during an angioplasty.The customer experienced difficulty pulling the balloon out of the sheath.It was stated the patient had calcified vessels, previously occluded stent that was ballooned just prior to pulling the balloon out.As they pulled it out they noticed the sheath had accordioned/crumpled up near the hub.The complaint device was removed, a new sheath was opened and used to complete the procedure successfully.The patient reportedly experienced no harm as a result of this incident, no additional harm was reported.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, drawing, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one used device to cook for investigation.Physical examination of the returned device showed: one kcfw received used with biological matter present.Inspection found the sheath is wrinkled/crumpled for 7.5cm from the hub.The reported failure was evident to investigators.A review of the device history record (dhr) found two non-conformances related to the reported failure mode.Cook concluded that the recorded non-conformances are not related to this incident.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The complaint lot was manufactured to current specifications.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.Instructions for use: sheath introduction: 1.If the device has hydrophilic coating, activate the coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.How supplied : upon removal from package, inspect the product to ensure no damage has occurred." based on the provided evidence and the completed investigation, cook has concluded device failure due to patient anatomy contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11569067
Report Number1820334-2021-01009
Device Sequence Number17009209
Product Code DYB
UDI-Device Identifier00827002441538
UDI-Public(01)00827002441538(17)240104(10)13664399
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2024
Device Model NumberG44153
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL0-HC
Device Lot Number13664399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer03/10/2021
04/22/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date04/13/2021
05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR